MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE FLOPPY; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE FLOPPY; WIRE, GUIDE, CATHETER
Model Number 22339MJ
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with 90-95% stenosis, moderate calcification and mild tortuosity.The hi-torque (ht) floppy ii guide wire had resistance during advancement with the calcium but reached the target lesion and separated into two pieces.A snare device was used to remove the separated portion.There was no adverse patient sequelae.Another non-abbott guide wire was exchanged to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to advance could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire met resistance with the patient¿s moderately calcified, mildly tortuous, and 90-95% stenosed lesion, resulting in the difficulty during advancement.It is likely that manipulation of the wire, when resistance was met, contributed to the reported separation.The separated portion of the wire was removed using a snare.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20845111
Report Number2024168-2024-14252
Device Sequence Number19772921
Product Code DQX
UDI-Device Identifier08717648080135
UDI-Public(01)08717648080135(17)250430(10)3051161
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K881897
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number22339MJ
Device Catalogue Number22339MJ
Device Lot Number3051161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight80 KG